Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Oct 13, 2021, 7:33 PM CDT for Polk County, Red Lake County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 7:33 PM CDT (00:33 UTC)
- Expired
- Oct 13, 2021, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.25 in
- Wind
- 40
- Spout
- Possible
Counties Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 83 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WWUS83 KFGF 140033
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
733 PM CDT Wed Oct 13 2021
MNZ001-014-015-140115-
Red Lake MN-West Polk MN-East Polk MN-
733 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of Red Lake and south
central Polk Counties through 815 PM CDT...
At 733 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Fertile, or 37 miles south of
Thief River Falls, moving north at 30 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Melvin around 735 PM CDT.
Maple Bay around 740 PM CDT.
Dugdale and Mentor around 750 PM CDT.
Other locations in the path of this storm include Marcoux and
Perault.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4750 9615 4752 9652 4796 9644 4796 9594
TIME...MOT...LOC 0033Z 190DEG 28KT 4758 9631
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
LynchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Oct 13, 6:31 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 13, 6:31 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 631 PM CDT Wed Oct 13 2021 .SHORT TERM...(This evening through Thursday night) Issued at 215 PM CDT Wed Oct 13 2021 Rainfall and isolated severe weather are the main forecast concerns for this portion of the forecast. As of mid afternoon, surface low pressure was located north of Pierre South Dakota. A weak frontal boundary extended out to the east of the low, with wind directions behind the boundary from the south-southwest. Temperatures in that vicinity (in the dry slot) were also in the mid 50s to mid 60s. The SPC mesoanalysis page continues to show some weak surface based and MLCAPE developing in a thin corridor over east central and northeast South Dakota. Effective shear and 850mb wind speeds remain quite strong, so if any storms can develop in the late afternoon/early evening time frame, they could become severe. The main hazards continue to be isolated tornadoes and strong wind gusts. As far as the rainfall, reports at the NWS office through mid afternoon show around 0.40 tenths of an inch within most of the Red River Valley, with over an inch to the west of the Valley (Valley City to Devils Lake). At this point, it continues to look like a very short window for any severe weather (3 to 7/8 pm). Any storms that fire look to be moving extremely fast to the north (possibly 40 to 50 knots). Most of the rainfall should taper off tonight, with the exception of around the Devils Lake region, which will see lingering showers most of the night. Winds will begin to turn around to the south or southwest overnight and increase again, with speeds really cranking up again on Thursday. At the moment, these speeds should be just below wind advisory criteria across the Devils Lake region (a bit lower elsewhere). Thursday night looks chilly, but with sustained winds remaining up and some cloud cover, low temperatures should mainly hold in the upper 30s. There could be some low to mid 30s in areas west of the Valley. So be prepared for a frost or freeze by late week into the weekend. .LONG TERM...(Friday through Wednesday) Issued at 215 PM CDT Wed Oct 13 2021 Patchy showers are possible Friday afternoon as a trough exits slowly out of the area. After, a ridge builds into the central United States through the remainder of the long term. As this happens conditions turn dry and mild across the area. Temperatures drop to the 30s during the early morning on Friday and Saturday. RH values are in the 40s to 50s during this time allowing for some patchy frost to be possible both mornings. As we head into the full weekend and early next week, temperatures begin to climb into the low to mid 60s. Temperatures peak on Monday before dropping again toward near normal values in the 50s by Tuesday. This is thanks to the ridge moving slowly eastward, and a trough translating into the central Plains. This brings the chance for some isolated showers near the end of the long term. Little to no impacts are expected during the long term. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 624 PM CDT Wed Oct 13 2021 IFR to MVFR conditions prevail this evening at all TAF sites as an upper low brings low ceilings and showers to the area. This will be the primary concern to aviation through early Thursday. Winds will slowly shift to the southeast, with gusts into the 20 to 25 knot range after midnight. Low ceilings continue well into Thursday morning with IFR conditions expected at all TAF sites. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...Godon LONG TERM...Spender AVIATION...Lynch
Hazardous weather outlook, Oct 13, 2:24 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 224 PM CDT Wed Oct 13 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141930- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 224 PM CDT Wed Oct 13 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible late this afternoon through early evening, mainly along and south of the highway 2 corridor. The main hazards would be quarter sized hail, 60 mph wind gusts, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The season's first widespread frost or freeze is possible Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 13, 5:51 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
551 PM CDT Wed Oct 13 2021
MNZ003-027-028-030>032-132315-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-Clay MN-
West Otter Tail MN-
551 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of southeastern Clay,
northwestern Wadena, northern Otter Tail and Becker Counties through
615 PM CDT...
At 551 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from Rollag
to Ottertail Lake. Movement was northeast at 50 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Strong thunderstorms will be near...
Ottertail and Richville around 555 PM CDT.
Lake Park around 605 PM CDT.
New York Mills and Shoreham around 610 PM CDT.
Other locations in the path of these storms include Westbury, Detroit
Lakes and Callaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4710 9568 4663 9490 4632 9562 4674 9640
TIME...MOT...LOC 2251Z 236DEG 42KT 4673 9625 4640 9563
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BHSpecial weather statement, Oct 13, 6:19 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
619 PM CDT Wed Oct 13 2021
MNZ001>003-022-027-NDZ039-132345-
West Becker MN-Mahnomen MN-Clay MN-West Polk MN-Norman MN-Cass ND-
619 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of northern Clay,
Norman, south central Polk, western Mahnomen, northwestern Becker and
northeastern Cass Counties through 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from Perley
to 7 miles north of Lake Park. Movement was northeast at 45 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Strong thunderstorms will be near...
Hendrum around 625 PM CDT.
Ogema, Halstad and Flom around 635 PM CDT.
Other locations in the path of these storms include Waubun, Lockhart,
Mahnomen and Hadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4690 9604 4714 9694 4724 9689 4724 9684
4726 9684 4726 9685 4731 9683 4731 9685
4761 9668 4753 9635 4750 9635 4750 9620
4738 9570
TIME...MOT...LOC 2318Z 202DEG 37KT 4717 9681 4699 9611
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BHSpecial weather statement, Oct 13, 6:22 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
622 PM CDT Wed Oct 13 2021
MNZ022>024-027-028-031-032-132345-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-
Mahnomen MN-South Clearwater MN-Hubbard MN-
622 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of southern Hubbard,
northwestern Wadena, northeastern Otter Tail, southeastern Mahnomen,
Becker and southwestern Clearwater Counties through 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Callaway to near New York Mills. Movement was northeast at 45 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Strong thunderstorms will be near...
Bluffton around 625 PM CDT.
Richwood around 630 PM CDT.
White Earth and Ogema around 635 PM CDT.
Sebeka and Hillview around 640 PM CDT.
Other locations in the path of these storms include Menahga and
Tulaby Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4680 9470 4680 9479 4674 9479 4638 9533
4696 9610 4741 9570 4682 9467
TIME...MOT...LOC 2322Z 220DEG 39KT 4697 9597 4650 9533
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BHSpecial weather statement, Oct 13, 7:04 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
704 PM CDT Wed Oct 13 2021
MNZ015-016-022-023-028-140045-
East Becker MN-Mahnomen MN-South Clearwater MN-East Polk MN-
North Clearwater MN-
704 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southeastern Polk,
eastern Mahnomen, north central Becker and southern Clearwater
Counties through 745 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over southeastern White Earth
Nation, or 29 miles northeast of Detroit Lakes, moving north at 40
mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Long Lost Lake around 705 PM CDT.
Naytahwaush around 710 PM CDT.
Roy Lake, Lower Rice Lake and Mahkonce around 720 PM CDT.
Other locations in the path of this storm include Rice Lake, Pine
Bend and Island Lake in Mahnomen County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4707 9538 4715 9567 4716 9569 4717 9576
4766 9570 4752 9520
TIME...MOT...LOC 0004Z 188DEG 33KT 4719 9556
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LynchLocal storm report, Oct 13, 7:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
706 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 W FRAZEE 46.73N 95.74W
10/13/2021 BECKER MN PUBLIC
LAW ENFORCEMENT RELAYS REPORTS OF MULTIPLE
TREES DOWN NEAR PLEASANT VIEW ROAD AND EAGLE
LAKE ROAD. TIME APPROXIMATED.
&&Special weather statement, Oct 13, 7:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
733 PM CDT Wed Oct 13 2021
MNZ001-014-015-140115-
Red Lake MN-West Polk MN-East Polk MN-
733 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of Red Lake and south
central Polk Counties through 815 PM CDT...
At 733 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Fertile, or 37 miles south of
Thief River Falls, moving north at 30 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Melvin around 735 PM CDT.
Maple Bay around 740 PM CDT.
Dugdale and Mentor around 750 PM CDT.
Other locations in the path of this storm include Marcoux and
Perault.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4750 9615 4752 9652 4796 9644 4796 9594
TIME...MOT...LOC 0033Z 190DEG 28KT 4758 9631
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LynchThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:04 PM CDT | Special Weather Statement | FGF | Clearwater | 41 min |
| Oct 13, 8:09 PM CDT | Special Weather Statement | FGF | Beltrami | 51 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.